Your Health. Your Family. Your Choice.
Administered by: Private Purchased by: ?
Life Threatening? No
Write-up: The patient was in her normal state of good health prior to the vaccination. Almost immediately after receiving the vaccination, she began having a headache, then got an urticarial rash. She then felt a "lump in [her] throat." She was coughing uncontrollably. She was brought immediately to the Emergency Department where I assessed her with my resident. She had signs of a Type I Hypersensitivity Reaction including a hoarse voice, globus feeling and diffuse urticaria. She was treated at the vaccination site in the hospital with Benadryl 50 mg PO prior to ED evaluation and she self-administered Ibuprofen 400 mg. She did not have stridor or airway swelling. She was able to speak in full sentences. She was NOT treated with epinephrine, as she was in stable respiratory condition and improved with Benadryl (as previously administered at the vaccination clinic, Pepcid IV and Solumedrol IV. My concern over this reaction is that the patient has NO PRIOR HISTORY OF ANY ALLERGIES AT ALL. I have read and seen in the media reports of anaphylaxis with a history of allergies, however, this is the first case I have heard of regarding an anaphylactoid reaction in a patient with no prior history.
Copyright © 2021 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166